Members
Post a Message
Change Profile

Discussion
Topics
Last Day
Last Week
Tree View

Search Board
Keyword Search
By Date

Utilities
Contact
Administration

Documentation
Getting Started
Formatting
Troubleshooting
Program Credits

Coupons
Best Coupons
Freebie Newsletter!
Coupons & Free Stuff

 

Menopause Question

Moms View Message Board: General Discussion: Archive October 2006: Menopause Question
By Cocoabutter on Tuesday, October 24, 2006 - 08:02 am:

I started having hot flashes last spring.

I am not as interested in sex with dh as I used to be.

I am now having problems relaxing and getting to sleep at night. I got about 5 hours of sleep the night before last, and last night I didn't hardly sleep at all. I was wide awake at 5AM, so I got up and did the dishes and took a shower.

My mom and I are betting that I am experiencing early menopause.

I read that I should avoid taking naps during the day, and also avoid caffeine. But gosh, if I don't have my caffeine, then I will surely fall asleep.

What else do I have to look forward to?

By Dawnk777 on Tuesday, October 24, 2006 - 10:20 am:

How old are you? I'm 46, still sleep fine, still want sex, not sure about the hot flashes. I'm often warm anyway, so I have no clue.

Have your periods started acting weird yet? Mine are heavier at first and don't last as long, but they STILL come like clockwork, every single month.

I'm guessing I'm not quite there yet.

By Ilovetom on Tuesday, October 24, 2006 - 12:22 pm:

Wow- I am 44 and I think I am still waiting. I will let you know when it comes.

By Trina~moderator on Tuesday, October 24, 2006 - 01:08 pm:

Perimenopause, the transition into menopause, can begin as early as the mid 30s.

Lots of helpful info (symptoms, treatment, etc.) here:
Perimenopause

I'm 43, and have noticed symptoms of perimenopause since my late 30s. Most notably, my menstrual cycle has changed and PMS has gotten worse. Still have a libido, thank goodness! I was diagnosed with endometriosis last year, so that may be a big factor. It seems BC pills are a common treatment, but I prefer not to go that route if at all possible because I become a witch on the pill! Seriously. A friend of mine, who is 53, raves about Estroven. I need to ask my GYN about it and do research, but supposedly it's a natural supplement that helps relieve menopause symptoms.

By Hol on Tuesday, October 24, 2006 - 02:18 pm:

Lisa - What you described is exactly what I experienced. It took me five years to totally go through menopause. I was 48 when it started. How old are you? The hot flashes and lessening of libido all goes with it. My inability to sleep got so bad that my doctor put me on a low dose of Xanax (0.5mg) at bedtime. It was enough to "take the edge off" and help me to relax and sleep. It also helped with the occassional anxiety that I would get for no apparent reason. It isn't enough of a dose to get addicted. I would get small heart palpitations that would cause me to get anxious, so I think that's what happens in your sleep, and causes the restlessness.

The reason that caffiene is contraindicated, besides the obvious....causing more sleeplessness...is that caffiene is a vasodialator, which means it opens up your blood vessels and causes you to sweat more. If I drank coffee, even iced coffee (cold drinks was all I wanted), I would start to sweat.

I think the hot flashes were the things I found the most disturbing because they'd come on without warning. I'd be blow drying a client (I worked in a salon at the time) and I'd get SO red and hot in the face. I couldn't wear my nylon smock because I'd be drenched. The clients could see me in the mirror. It was embarrassing.

Some of the other things that will happen is a lessening of pubic and body hair. I never have to shave under my arms anymore. The hair in my private region lessened. I also used to have a line of hair from my naval down that I used to shave. It went away as well. I still have to shave my legs often, tho. I also noticed my eyebrows getting sparse. However, now I get a few nice dark, course hairs on my upper lip and chin that I pluck out as soom as I see them. I asked my daughter to do it for me one day, because she can see them better than I can. She said, "Great! Something ELSE to look forward to". LOL!

Your hair will become slightly thinner in the front. I guess, according to what I have read, as our estrogen levels drop, our testosterone level rises. Hence, the facial hair and thinning hair on your head. It happens to men, too. Their estrogen levels rise (we all have both), therefore, they lose their muscle tone in their chest and arms, and they become less hairy.

It is a natural passage of life, and women have been going through it since Eve. I celebrate it because it means that I am still here on Earth. It IS wonderful not to have: periods, cramps, migraines, nausea, etc..

I used to take a soy supplement called "Healthy Woman". You can get it in any pharmacy. I think it helped a lot.

By Cocoabutter on Tuesday, October 24, 2006 - 02:33 pm:

I am 36, going to be 37 in December.

I am also on Seasonale birth control. I don't think that there are any variations of that pill that are higher or lower doses of hormones. But, mine might be just about the lowest dose I can take and still stay regular. Once a couple of months ago, I got a bad cold and forgot to take my BC pills, and I started my period after just a couple of days being off the pill. (Just what I needed while I was sick!) I went off of it for about 6 months last year and I about went insane from my PMS- it was so much worse when I wasn't on the pill!

I am also seeing more of my scalp towards the front of my head, above my bangs.

I am going to try to avoid caffeine, take the extra blanket off my bed, and shut the heating vent to my bedroom a little. If I can make it through the day without the caffeine and/or a nap, maybe I can sleep at night.

Thanks for the info, Trina!

By Karen~admin on Tuesday, October 24, 2006 - 02:46 pm:

This is what I've gone thru/am going thru:
hot flashes
night sweats/cold sweats
decreased libido
insomnia (though I've had that before)
dry skin! This is one of the worst for me!
thinning hair - but that includes leg & underarm and.......well.......you know where.........hair
memory problems
AND increased facial hair! I HATE that one!!!!!

Trina, the Estroven DOES work - and it works well! You can take it if you are taking Rx HRT too. I take Cenestin and I use the Estroven when my symptoms are bad.

By Cocoabutter on Tuesday, October 24, 2006 - 05:27 pm:

Oh yeah- one more thing- I am getting GREY HAIRS!

The lady who cuts my hair was the first one to find them- they are just strays, one strand here or there. But my dh, ds, and my mom have all noticed a few more over the past few months.

AND my mom plucked my first chin hair for me!

By Dawnk777 on Tuesday, October 24, 2006 - 06:41 pm:

Yeap, definitely have some gray hair and a few chin hairs I have to keep track of! (plucking? OUCH! I just shave them.)

By Hol on Thursday, October 26, 2006 - 11:43 pm:

Oh yeah, I forgot to mention the dryness...EVERYTHING gets dry, if catch my drift. :) I use a product called Replens. It is sold with the feminine items. It comes in individual applicators. It isn't just for intimate times. I use it every three days just to keep everything lubricated. If you get too dry, it is easier to get yeast infections.

I also use body lotion all over me after a shower, and my my facial moisturizer, too.

By Dawnk777 on Friday, October 27, 2006 - 11:34 am:

Hol, I have always gotten such dry skin, in the winter. I can't take showers everyday, because I would turn into a prune. You mean it's only going to get worse? Yikes.

By Hol on Friday, October 27, 2006 - 09:59 pm:

Dawn - Oh yeah!!

By Dawnk777 on Friday, October 27, 2006 - 11:57 pm:

Lovely! LOL!


Add a Message


This is a private posting area. A valid username and password combination is required to post messages to this discussion. Register to post a message
Username:  
Password:
Post as "Anonymous"